Alert archive / North Carolina / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at May 21, 2013, 8:21 PM EDT for Stokes County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2013, 8:21 PM EDT (00:21 UTC)
- Expired
- May 21, 2013, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
County Stokes County, NC
The radar
The Roanoke radar (KFCX), 68 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
155 WWUS81 KRNK 220021 SPSRNK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 821 PM EDT TUE MAY 21 2013 NCZ004-220045- STOKES NC- 821 PM EDT TUE MAY 21 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 845 PM EDT * AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAPELLA...OR 3 MILES SOUTHWEST OF DANBURY...MOVING NORTH AT 10 MPH. * PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... DANBURY... CAPELLA... VADE MECUM... LAT...LON 3647 8036 3647 8013 3632 8021 3632 8035 TIME...MOT...LOC 0018Z 189DEG 8KT 3639 8027 $$ DS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 21, 7:01 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 21, 7:01 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 701 PM EDT TUE MAY 21 2013 .SYNOPSIS... AN UPPER LEVEL AREA OF LOW PRESSURE WILL DRIFT EAST AND OFFSHORE OVERNIGHT. A LARGE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS INTO THE GREAT LAKES BY THURSDAY. THIS SYSTEM WILL PUSH A COLD FRONT THROUGH THE AREA THURSDAY...FOLLOWED BY HIGH PRESSURE ON FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 310 PM EDT TUESDAY... SATELLITE LOOP SHOWED SCATTERED CU DEVELOPING THIS AFTERNOON ESPECIALLY ACROSS THE HIGHER TERRAIN. REGIONAL WSR-88D LOOP DISPLAYED ISOLATED CONVECTION FORMING JUST SOUTHEAST OF CWA ACROSS EASTERN PORTIONS OF VIRGINIA AND NORTH CAROLINA IN THE MOIST AND UNSTABLE AIR. RNK WRF ARW AND RUC INDICATED THAT THE BEST CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT WILL OCCUR ALONG THE SOUTHERN BLUE RIDGE MOUNTAINS. THE NAM AND GFS FOCUS ON CONVECTION THIS EVENING INTO TONIGHT IN THE WEST AND NORTHWEST. INCREASED POPS THIS EVENING IN THE NORTHWEST ALLOWING FOR MENTION OF LIKELY FOR SOUTHEAST WEST VIRGINIA WITH BEST SFC MOISTURE CONVERGENCE AND MID LVL OMEGA FIELDS. SOME OF THE STORMS TONIGHT COULD CONTAIN HEAVY DOWNPOURS...HAIL AND GUSTY WINDS. WITH THE LOSS OF SOLAR HEATING...CONVECTION WILL WEAKEN AND TAPER OFF AFTER MIDNIGHT. WENT WITH LOW TEMPERATURES CLOSE TO MILD ADJMAV WITH VALUES FROM THE MID 50S IN THE MOUNTAINS TO THE MID 60S IN THE SOUTHEAST. WARM AND HUMID CONDITIONS CONTINUE ON WEDNESDAY IN THE SOUTHERLY FLOW OUT AHEAD OF THE APPROACHING COLD FRONT AND UPPER TROUGH. INCREASED POPS FROM WEST TO EAST ON WEDNESDAY...WITH HIGHEST POPS ALONG WESTERN MOUNTAINS. THE SWODY2 (DAY TWO CONVECTIVE OUTLOOK) HAS THE SLIGHT RISK JUST TO OUR WEST ON WEDNESDAY. PLAYED HIGHS TEMPERATURES COOLER ON WEDNESDAY WITH READINGS FROM THE MID 70S IN THE MOUNTAINS TO THE MID 80S IN THE SOUTHEAST. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 255 PM EDT TUESDAY... HAVE A COUPLE DAYS MORE OF HUMID WEATHER BEFORE FRONT SWINGS ACROSS THURSDAY AND BRINGS A RETURN TO LOWER DEWPOINTS. UNTIL THEN...NO MAJOR CHANGES TO THE FORECAST. WEDNESDAY NIGHT A PIECE OF SHORTWAVE ENERGY ARRIVES ACROSS THE CENTRAL APPALACHIANS WHICH CREATES AN AREA OF SHOWERS AND STORMS...MAINLY AFFECTING THE WRN EDGE OF THE FORECAST AREA. THE BETTER PUSH OF THE FRONT ON THURSDAY COMBINED WITH BETTER UPPER SUPPORT SHOULD BRING SOME ENHANCED THREAT OF SHOWERS AND STORMS. TIMING OF THIS FRONT DOES VARY SOMEWHAT FROM THE MODELS BUT ENOUGH AGREEMENT TO HAVE HIGH CHANCE TO LIKLEY IN THE AREA THURSDAY. TIMING ALSO GIVES ISSUES TO SVR THREAT. ATTM...EXPECT A LINE OF SHRA/TSRA TO BE IN THE MTNS IN THE MORNING AND MOVING INTO THE PIEDMONT BY EARLY AFTERNOON. NOT SEEING A LOT OF HEATING AS CLOUDS WILL BE GENEROUSLY SPREAD. ONE AREA WITH THE BETTER INSOLATION COULD BE SOUTHSIDE VA/NW NC PIEDMONT. AT THIS TIME...THE STORM PREDICTION CENTER HAS A 5 PERCENT THREAT OF SVR WX MAINLY OVER THE PIEDMONT AND TIDEWATER AREAS OF VA/NC. THE FRONT WILL BE EAST OF THE AREA GOING INTO THURSDAY EVENING WITH LINGERING SHORTWAVE INDUCED SHOWERS ACROSS THE MTNS OVERNIGHT. THE MAIN SHORTWAVE SHIFTS EAST BY 12Z FRIDAY WITH DRIER AND COOLER AIR ARRIVING. HIGHS FRIDAY WILL RANGE FROM THE LOWER TO MID 60S WEST TO THE LOWER TO MID 70S EAST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 130 PM EDT TUESDAY FOR THE LONG RANGE FORECAST...THE MODELS KEEP A TROUGH IN PLACE EARLY ON AND THEN GO MORE TOWARD A ZONAL TO RIDGE CONFIGURATION BY THE END OF THE PERIOD. WE SHOULD BE MAINLY DRY AS SFC HIGH BUILDS ACROSS THIS WEEKEND...SO WEEKEND HOLIDAY PLANS ARE LOOKING GOOD FOR OUTDOOR ACTIVITIES AT LEAST SATURDAY...AS THE LATEST ECMWF SHOWS ANOTHER WEAK SHORTWAVE PUSHING ACROSS BY SUNDAY AND MAY BRING SOME SHOWERS ACROSS THE MTN EMPIRE OF SW VA/INTO THE NC MTNS SUNDAY MORNING. THE FLOW SWINGS MORE TOWARD THE SOUTHEAST SUNDAY EVENING INTO EARLY NEXT WEEK WITH INCREASING HUMIDITY AND TEMPS. MODELS KEEPING MORE ACTIVE WEATHER ACROSS THE OHIO VALLEY AND WEST...ALTHOUGH A WESTERLY FLOW ALOFT CAN BRING STORMS WORKING EAST INTO THE MTNS. GIVEN WPC SOLUTION OF THE ECMWF ENSEMBLE WILL KEEP THE FORECAST MORE ON THE LOW CHANCE SIDE...BUT IF THE 12Z ECMWF VERIFIES WE COULD BE GETTING SOAKED AGAIN MONDAY-WEDNESDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 645 PM EDT TUESDAY... CONVECTION REMAINS QUITE ISOLATED ACROSS THE REGION THIS EVENING WITH MOST COVERAGE OVER NW NORTH CAROLINA WELL SW OF THE TAF SITES. MAIN CONCERN WILL BE WITH THE COMPLEX OF SHRA/TSRA ASSOCIATED WITH AN OLD OUTFLOW HEADING NE OUT OF TN/KY DURING THE NEXT FEW HOURS. LATEST SHORT RANGE GUIDANCE BRINGS SOME OF THIS AS FAR EAST AS THE BLUE RIDGE AROUND MIDNIGHT BEFORE IT FADES. THUS MAY HAVE A STORM OR SHRA AFFECT KBLF/KLWB DURING THE LATE EVENING ...WITH A BAND/CLUSTER OF SHRA/TSRA NEAR KBCB/KROA TOWARD MIDNIGHT PENDING HOW FAR EAST THE PRECIP MAKES IT AFTER LOSS OF HEATING AND LITTLE UPPER SUPPORT. GIVEN UNCERTAINTY WILL COVER MAINLY WITH VCTS/VCSH FOR NOW AND AMEND IF STORMS DO INDEED GET CLOSER. OTHER CONCERN AGAIN WITH FOG LATE ESPCLY NEAR WHERE ANY RAINFALL OCCURS GIVEN SUCH A MUGGY ENVIRONMENT. LATEST FORECAST RAOB SOUNDINGS SUGGEST QUITE A BIT OF PATCHY FOG BUT LIKELY NOT AS WIDESPREAD AS THIS MORNING EXCEPT IN SPOTS WHERE A SHRA PASSES. REGARDLESS OF SHRA COVERAGE...APPEARS KLWB STILL HAS THE BEST CHANCE TO DROP TO LIFR IN FOG WEDNESDAY MORNING WITH A PERIOD OF IFR ELSW EXCLUDING KBLF/KROA WHERE ONLY BRIEF MVFR POSSIBLE AT THIS TIME. EXPECT A QUICK IMPROVEMENT TO CONDITIONS ON WEDNESDAY WITH THE ONSET OF HEATING AND DECENT MIXING BY MID OR LATE MORNING. THINK ALL SITES WILL BE VFR BY 15Z/11AM BUT WITH A BETTER SHOT AT AFTERNOON CONVECTION DEVELOPING ESPCLY WEST OF THE BLUE RIDGE BY 20Z/4PM. WITH POTENTIAL TO SEE A BAND OF SHRA/TSRA DEVELOP WESTERN SLOPES...INCLUDED A PREVAILING -TSRA THREAT AT BOTH KBLF/KLWB WEDNESDAY AFTERNOON WHILE LEAVING ELSW VFR W/OUT CONVECTION UNDER SCTD/BKN 5-6K FT CU FIELDS. THE REGION STAYS IN A WARM...MOIST AIRMASS THROUGH THURSDAY AHEAD OF A COLD FRONT THAT SHOULD PUSH THROUGH LATE IN THE DAY THURSDAY. THIS WILL BRING THE BEST COVERAGE OF SHOWERS WEDNESDAY NIGHT INTO THURSDAY ALONG WITH AREAS OF LATE NIGHT/EARLY MORNING FOG. HIGH PRESSURE AND BETTER FLYING CONDITIONS ARE EXPECTED ON FRIDAY AND THROUGH MUCH OF THE WEEKEND BEHIND THE FRONT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/KK SHORT TERM...WP LONG TERM...WP AVIATION...AMS/JH/KK
Hazardous weather outlook, May 21, 3:53 PM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 353 PM EDT TUE MAY 21 2013 NCZ001>006-018>020-VAZ009-012>020-022>024-032>035-043>047-058-059- 222000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 353 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FRONTAL SYSTEM MOVES IN THURSDAY. THUNDERSTORMS ASSOCIATED WITH THIS FRONT ARE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THE THREAT FOR DAMAGING WINDS AND LARGE HAIL APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-010-011-WVZ042>045-222000- TAZEWELL-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 353 PM EDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FRONTAL SYSTEM WILL MOVE INTO THE AREA BY THURSDAY. SOME THUNDERSTORMS COULD BRING TORRENTIAL RAINS...HAIL AND GUSTY WINDS AT TIMES...WEDNESDAY AFTERNOON INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 21, 7:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT TUE MAY 21 2013
NCZ019-220015-
WILKES NC-
727 PM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 815 PM EDT
* AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DARBY...OR 10 MILES NORTH OF LENOIR...
MOVING NORTHEAST AT 10 MPH.
* PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS
FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ELKVILLE...
DARBY...
LAT...LON 3608 8142 3607 8144 3609 8145 3609 8147
3610 8148 3610 8150 3610 8152 3611 8153
3619 8146 3612 8133 3606 8140
TIME...MOT...LOC 2324Z 219DEG 9KT 3606 8149
DSSpecial weather statement, May 21, 7:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT TUE MAY 21 2013
NCZ001-VAZ009-015-220000-
ASHE NC-SMYTH VA-GRAYSON VA-
731 PM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
EXTREME SOUTH CENTRAL SMYTH COUNTY IN SOUTHWEST VIRGINIA...
EXTREME WESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 800 PM EDT
* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITETOP
TO FLATWOOD...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF
TROUTDALE TO ASHLAND...AND MOVING NORTH AT 15 MPH.
* PEA SIZE HAIL IS EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS
FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
WHITETOP...
NELLA...
FLATWOOD...
LAT...LON 3661 8164 3662 8161 3664 8162 3677 8154
3672 8142 3643 8166 3650 8170 3652 8170
TIME...MOT...LOC 2328Z 201DEG 12KT 3666 8155 3652 8166
DSLocal storm report, May 21, 7:49 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL BLOWING ROCK 36.13N 81.67W
05/21/2013 E0.70 INCH WATAUGA NC PUBLIC
&&
EVENT NUMBER RNK1301388
FISHERLocal storm report, May 21, 8:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 PM EDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 1 S FOSCOE 36.15N 81.76W
05/21/2013 E1.00 INCH WATAUGA NC PUBLIC
BENNETT WAY
&&
EVENT NUMBER RNK1301389
FISHERSpecial weather statement, May 21, 8:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT TUE MAY 21 2013
NCZ001-VAZ009-012-015-220115-
ASHE-GRAYSON-SMYTH-WYTHE-
809 PM EDT TUE MAY 21 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS ASHE...GRAYSON...WYTHE
AND SMYTH COUNTIES THROUGH 915 PM EDT...
AT 809 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER NELLA...OR ABOUT 5 MILES EAST OF
WHITETOP...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE...RUGBY...VOLNEY...TROUTDALE...
FLATRIDGE...AND...SUGAR GROVE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3662 8165 3663 8161 3664 8163 3666 8164
3689 8136 3668 8115 3656 8143 3648 8154
3660 8167
TIME...MOT...LOC 0009Z 231DEG 9KT 3662 8151
23Special weather statement, May 21, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 821 PM EDT TUE MAY 21 2013 NCZ004-220045- STOKES NC- 821 PM EDT TUE MAY 21 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 845 PM EDT * AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAPELLA...OR 3 MILES SOUTHWEST OF DANBURY...MOVING NORTH AT 10 MPH. * PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... DANBURY... CAPELLA... VADE MECUM... LAT...LON 3647 8036 3647 8013 3632 8021 3632 8035 TIME...MOT...LOC 0018Z 189DEG 8KT 3639 8027 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:09 PM EDT | Special Weather Statement | RNK | Grayson | 66 min |
| May 21, 8:22 PM EDT | Special Weather Statement | RNK | Wythe | 53 min |
| May 21, 9:11 PM EDT | Special Weather Statement | RNK | Bland | 34 min |
| May 21, 9:13 PM EDT | Special Weather Statement | RNK | Smyth | 32 min |
| May 21, 9:32 PM EDT | Special Weather Statement | RNK | Bland | 28 min |
| May 21, 9:44 PM EDT | Special Weather Statement | RNK | Smyth | 31 min |
| May 21, 9:57 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 3 hr |
| May 22, 12:50 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 55 min |
| May 22, 12:59 PM EDT | Areal Flood Advisory | RNK | Grayson, Smyth | 3 hr |
| May 22, 1:18 PM EDT | Special Weather Statement | RNK | Alleghany | 42 min |
| May 22, 2:06 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, Wythe | 39 min |
| May 22, 2:10 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Pulaski | 50 min |
| May 22, 2:14 PM EDT | Special Weather Statement | RNK | Alleghany | 31 min |
| May 22, 2:35 PM EDT | Areal Flood Advisory | RNK | Wythe | 115 min |
| May 22, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 38 min |
| May 22, 3:00 PM EDT | Areal Flood Advisory | RNK | Tazewell | 2 hr |
| May 22, 3:00 PM EDT | Special Weather Statement | RNK | Roanoke | 30 min |
| May 22, 3:08 PM EDT | Special Weather Statement | RNK | Tazewell | 37 min |
| May 22, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery | 50 min |
| May 22, 3:24 PM EDT | Special Weather Statement | RNK | Wythe | 36 min |
| May 22, 3:26 PM EDT | Areal Flood Advisory | RNK | Carroll, Wythe | 2 hr |
| May 22, 3:32 PM EDT | Areal Flood Advisory | RNK | Craig, Montgomery, Roanoke | 118 min |
| May 22, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke | 23 min |
| May 22, 3:45 PM EDT | Flash Flood Warning | RNK | Tazewell | 3 hr |
| May 22, 3:57 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 33 min |
| May 22, 4:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 29 min |
| May 22, 4:02 PM EDT | Special Weather Statement | RNK | Patrick | 43 min |
| May 22, 4:07 PM EDT | Areal Flood Advisory | RNK | Alleghany | 113 min |
| May 22, 4:17 PM EDT | Special Weather Statement | RNK | City of Galax | 28 min |
| May 22, 4:20 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 40 min |
| May 22, 4:25 PM EDT | Areal Flood Advisory | RNK | City of Galax | 65 min |
| May 22, 4:34 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 26 min |
| May 22, 4:44 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| May 22, 4:48 PM EDT | Special Weather Statement | RNK | Bath | 27 min |
| May 22, 4:56 PM EDT | Special Weather Statement | RNK | Franklin, Patrick | 34 min |
| May 22, 5:05 PM EDT | Special Weather Statement | RNK | City of Covington | 25 min |
| May 22, 5:15 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 30 min |
| May 22, 5:16 PM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| May 22, 5:20 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| May 22, 5:22 PM EDT | Special Weather Statement | RNK | Bedford | 23 min |
| May 22, 5:25 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 35 min |
| May 22, 5:37 PM EDT | Special Weather Statement | RNK | Bath | 53 min |
| May 22, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 51 min |
| May 22, 5:42 PM EDT | Special Weather Statement | RNK | Montgomery | 33 min |
| May 22, 6:05 PM EDT | Special Weather Statement | RNK | Henry | 25 min |
| May 22, 6:07 PM EDT | Special Weather Statement | RNK | Montgomery | 23 min |
| May 22, 6:16 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 29 min |
| May 22, 6:34 PM EDT | Areal Flood Advisory | RNK | Rockbridge, City of Buena Vista, City of Lexington | 116 min |
| May 22, 6:38 PM EDT | Areal Flood Warning | RNK | Tazewell | 3 hr |
| May 22, 6:39 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 36 min |
| May 22, 6:40 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| May 22, 6:43 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 17 min |
| May 22, 7:09 PM EDT | Special Weather Statement | RNK | Amherst | 36 min |
| May 22, 7:16 PM EDT | Special Weather Statement | RNK | Franklin, Henry, City of Martinsville | 29 min |
| May 22, 12:27 PM EDT | Special Weather Statement | RNK | Ashe | 63 min |
| May 22, 1:15 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 45 min |
| May 22, 2:07 PM EDT | Flash Flood Warning | RNK | Ashe, Watauga | 6 hr |
| May 22, 3:02 PM EDT | Areal Flood Advisory | RNK | Ashe, Watauga, Wilkes | 118 min |
| May 22, 3:14 PM EDT | Special Weather Statement | RNK | Ashe | 31 min |
| May 22, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Wilkes | 28 min |
| May 22, 6:46 PM EDT | Special Weather Statement | RNK | Ashe | 29 min |
| May 22, 7:50 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 25 min |
| May 21, 8:35 PM EDT | Special Weather Statement | RNK | Mercer | 25 min |
| May 21, 9:09 PM EDT | Special Weather Statement | RNK | Summers | 36 min |
| May 21, 10:01 PM EDT | Special Weather Statement | RNK | Summers | 29 min |
| May 22, 1:25 PM EDT | Special Weather Statement | RNK | Summers | 50 min |
| May 22, 2:59 PM EDT | Areal Flood Advisory | RNK | Greenbrier | 2 hr |
| May 22, 3:13 PM EDT | Areal Flood Advisory | RNK | Summers | 2 hr |
| May 22, 3:30 PM EDT | Special Weather Statement | RNK | Summers | 30 min |
| May 22, 4:07 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 53 min |
| May 22, 5:06 PM EDT | Special Weather Statement | RNK | Greenbrier | 9 min |
Nearby
Special Weather Statements in North Carolina, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.